MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRICATH FOLEY

C.R. BARD INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRICATH FOLEY
Catalog Number A800361
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a sterile water product about to be used for a foley catheter and it was found to be contaminated.Per additional information via email on 14jan2025, it was reported that the category of contamination was unknown.A staff member noticed a foreign substance floating in the sterile water fluid.This occurred on 22sep2024.They unfortunately did not have the faulty product, therefore, no physical sample is available.There was no patient involvement, this was fortunately caught before administration to the patient.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.No actions can be taken at this time since a root cause was not identified.Visual evaluation of the returned photo sample noted one opened (with original packaging), foley tray component sterile water (syringe).Visual inspection of the photo sample noted foreign material inside the sterile water syringe.This does not meet specification which states loose foreign matter.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: patient has acute urinary retention or bladder outlet obstruction need for accurate urine output measurements in critically ill patients use for selected surgical procedures to assist in healing of open sacral or perineal wounds patient requires prolonged immobilization to improve comfort for end of life care intended for use in the drainage and/or collection and/or measurement of urine.Generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.However, drainage is sometimes accomplished by suprapubic or other placement of the catheter, such as a nephrostomy tract.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that there was a sterile water product about to be used for a foley catheter and it was found to be contaminated.

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRICATH FOLEY
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21011078
Report Number1018233-2024-08228
Device Sequence Number21077213
Product Code EZC
UDI-Device Identifier00801741073939
UDI-Public(01)00801741073939(11)240626(17)250731(10)NGJS2711
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberA800361
Device Lot NumberNGJS2711
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date12/24/2024
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown